Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 16, 2015, 9:57 PM CDT for Palo Alto County, Pocahontas County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2015, 9:57 PM CDT (02:57 UTC)
- Expired
- Aug 17, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 10:33 PM CDT | HEAVY RAIN 4.48 | 2 N Plover, IA | RAINFALL SINCE 6PM FROM CITIZEN WEATHER STATION. |
| Aug 16, 10:35 PM CDT | HEAVY RAIN 3.4 | Mallard, IA | RAINFALL SINCE 6PM. CITIZEN WEATHER STATION. |
| Aug 16, 10:35 PM CDT | HEAVY RAIN 3.59 | West Bend, IA | RAINFALL SINCE 6PM. CITIZEN WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
113
WGUS53 KDMX 170257
FFWDMX
IAC147-151-170900-
/O.NEW.KDMX.FF.W.0030.150817T0257Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PALO ALTO COUNTY IN NORTHWESTERN IOWA...
NORTHERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
* UNTIL 400 AM CDT MONDAY
* AT 954 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. MORE
THAN THREE INCHES OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF
NORTHERN POCAHONTAS AND TWO TO THREE INCHES OF RAIN OVER WESTERN
PALO ALTO COUNTY...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE OVER
SOUTHERN PALO ALTO COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURENS...RUSH LAKE...SILVER LAKE...WEST BEND...ROLFE...MALLARD...
AYRSHIRE...HAVELOCK...PLOVER...CURLEW AND RODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491
$$
REV2 follow-up statements
602 WGUS73 KDMX 170446 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1146 PM CDT SUN AUG 16 2015 IAC147-151-170900- /O.CON.KDMX.FF.W.0030.000000T0000Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALO ALTO IA-POCAHONTAS IA- 1146 PM CDT SUN AUG 16 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY FOR SOUTHERN PALO ALTO AND NORTHERN POCAHONTAS COUNTIES... AT 1143 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCED HEAVY RAIN OVER THE WARNED AREA THIS EVENING WITH FIVE TO SIX INCHES ALONG THE CENTRAL AND EASTERN POCAHONTAS AND PALO ALTO COUNTY BORDER. A CITIZEN WEATHER STATION JUST NORTH OF PLOVER REPORTED 5.04 INCHES OF RAINFALL SINCE 600 PM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAURENS...RUSH LAKE...SILVER LAKE...WEST BEND...ROLFE...MALLARD... AYRSHIRE...HAVELOCK...PLOVER...CURLEW AND RODMAN. BEAVER CREEK...PRAIRIE CREEK AND OTHER IMMEDIATE TRIBUTARIES OF THE WEST FORK DES MOINES RIVER MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491 $$ SMALL
807 WGUS73 KDMX 170857 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT MON AUG 17 2015 IAC147-151-170903- /O.EXP.KDMX.FF.W.0030.000000T0000Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALO ALTO IA-POCAHONTAS IA- 357 AM CDT MON AUG 17 2015 ...THE FLASH FLOOD WARNING FOR SOUTHERN PALO ALTO AND NORTHERN POCAHONTAS COUNTIES WILL EXPIRE AT 400 AM CDT... ALTHOUGH LIGHT TO MODERATE RAIN HAS PERSISTED OVERNIGHT...THE HEAVY RAINS OF LAST EVENING HAVE SUBSIDED. THEREFORE...THE THREAT OF FLASH FLOODING HAS ENDED AND THE WARNING WILL BE ALLOWED TO EXPIRE. LIGHT TO MODERATE RAINS WILL PERSIST FOR A FEW MORE HOURS WITH UP TO ONE HALF INCH OF ADDITIONAL RAINFALL. LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491 $$ COGIL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:33 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 16, 9:33 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CDT SUN AUG 16 2015 .UPDATE... ISSUED AT 928 PM CDT SUN AUG 16 2015 CONCERN THIS EVENING REMAINS FLASH FLOOD POTENTIAL. RADAR ESTIMATES AND OBSERVATIONS INDICATE PORTIONS OF ABOUT FOUR NW/N CENTRAL COUNTIES HAVE SEEN TWO TO THREE INCHES OF RAINFALL ALREADY. PWATS AND WARM CLOUD DEPTHS ARE ALL QUITE FAVORABLE FOR VERY EFFICIENT RAINS BUT WEAKENING INSTABILITY WITH LOSS OF HEATING WILL MAKE IT DIFFICULT TO REALIZE THESE CONDITIONS ON A WIDESPREAD BASIS. WITH ONE HOUR FLASH FLOOD GUIDANCE PUSHING 2.50 INCHES...MOST LOCATIONS CAN TAKE ONE EVENT WITH 2-3 EVENTS NEEDED TO GET TO FLASH FLOOD CRITERIA. RAP 305K ISENT MOISTURE CONVERGENCE SUGGESTS RECENT POST FRONTAL CONVECTIVE DEVELOPMENT OVER NW IA WILL CONTINUE THROUGH MIDNIGHT...BUT HAVE OPTED FOR TARGETED SPS ISSUANCES RATHER THAN MORE WIDESPREAD FLASH FLOOD WATCH FOR REASONS ALSO NOTED IN SHORT TERM SECTIONS BELOW. && .SHORT TERM /TONIGHT/... ISSUED AT 329 PM CDT SUN AUG 16 2015 SFC COLD FRONT IS SINKING SLOWLY THROUGH SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THIS AFTERNOON. A WEAK UPPER RIDGE REMAINS STRETCHED THROUGH CENTRAL IOWA AND IS SEPARATING THE MUCH DRIER AIR TO THE SOUTHEAST FROM THE DEEPER MOISTURE TO THE WEST AND NORTHWEST OF THE SYSTEM. THE RIDGE WILL SHIFT SOUTHEAST AND WEAKEN FURTHER OVERNIGHT ALLOWING THE SFC BOUNDARY TO ENTER NORTHERN IOWA. THE OVERALL FORCING AND INSTABILITY OVERNIGHT IS LIMITED AND DESPITE A RELATIVELY WEAK LOW LEVEL JET...THE MOISTURE TRANSPORT LIFTING INTO THE BOUNDARY IS GOOD AND WILL HELP PUSH PWATS TO NEAR 2 INCHES OVER NORTHERN IOWA. WARM CLOUD DEPTHS AROUND 13 KFT ARE SUPPORTIVE OF AN EFFICIENT RAIN PRODUCING ENVIRONMENT AND MEAN STORM MOTIONS ARE CLOSE TO PARALLEL TO THE SFC BOUNDARY LEADING TO THE POTENTIAL FOR TRAINING STORMS. GIVEN ALL OF THE ABOVE...DO EXPECT SOME AREAS WITH HEAVY RAINFALL POSSIBLY EXCEEDING 3 INCHES. PLANNING TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME FOR A VARIETY OF REASONS. MUCH OF NORTHERN IOWA NORTH OF HIGHWAY 20 HAVE HAD ONE HALF INCH OR LESS OF PRECIPITATION FOR AUGUST. THE CROPS ARE NEARING FULL MATURATION AND LIMIT RUNOFF RATES AND THE AREA WITH THE GREATEST THREAT FOR HEAVY RAIN OVER THE FAR NORTHWEST ARE CLIMATOLOGICALLY DIFFICULT TO FLASH FLOOD DUE TO THE LANDSCAPE. WILL MENTION LOCALIZED FLASH FLOODING POSSIBLE IN THE HWO. SHOULD THE THREAT FOR HIGHER QPF ARISE...THEN HEADLINES MAY BE REQUIRED. THE SEVERE WEATHER THREAT IS LOW...GIVEN THE DEEPER WARM CLOUD DEPTHS AND SATURATED PROFILES...THE HAIL THREAT WILL BE LOW LEAVING AN ISOLATED DAMAGING WIND GUST AS THE PRIMARY SEVERE THREAT. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 329 PM CDT SUN AUG 16 2015 CURRENTLY HAVE AN AREA OF LOW PRESSURE CENTERED ACROSS SRN MANITOBA AND SASKATCHEWAN...THIS WILL PUSH INTO SOUTHERN ONTARIO SUNDAY EVENING WITH THE ASSOCIATED COLD FRONT TO PUSH INTO NORTHWESTERN IOWA AND THE NORTHWESTERN CWA BY LATE SUNDAY. THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE CWA...STALLING OUT ACROSS THE AREA BY LATER MONDAY INTO TUESDAY. THIS WILL ALLOW FOR AN EXTENDED PERIOD OF RAIN CHANCES BEGINNING MAINLY LATE SUNDAY AFTERNOON NORTHWEST AND SPREADING ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. THETA-E ADVECTION BETTER ACROSS THE NORTH INTO THE EVENING...WITH MOISTURE CONVERGENCE INCREASING ALONG THE FRONT INTO THE LATE NIGHT HOURS. WITH THE GRADUAL MOVEMENT IN THE FRONT...AND MID LEVEL FLOW PARALLEL TO THE BOUNDARY...TRAINING OF STORMS IS POSSIBLE. PWATS ALSO HIGH IN THE 1.9 TO 2 INCH RANGE...FURTHERING HEAVY RAIN CHANCES. HOWEVER THIS AREA HAS BEEN DRIER AND FFG IS HOVERING AROUND 3 INCHES OR JUST BELOW FOR 3 HOURS...THEREFORE THE FLASH FLOOD THREAT IS MINIMIZED SOME. AN UPPER LEVEL TROUGH WILL DIG INTO THE WESTERN US WITH A WEST TO SOUTHWEST FLOW PATTERN SETTING UP TOWARD MID WEEK. A STRONGER AREA OF LOW PRESSURE IS EXPECTED TO LIFT OUT OF THE SOUTHERN HIGH PLAINS THROUGH IOWA AND INTO THE GREAT LAKES TUESDAY INTO WEDNESDAY. THIS SYSTEM WILL EJECT ENERGY INTERACTING WITH THE LINGERING BOUNDARY BRINGING THE NEXT WIDESPREAD CHANCES FOR PRECIPITATION TO MUCH OF THE STATE. SHEAR PARAMETERS ALSO INCREASE WITH THE APPROACHING AREA OF LOW PRESSURE ALLOWING FOR SEVERE WEATHER CHANCES AS WELL. WRAP- AROUND PRECIP POSSIBLE INTO WEDNESDAY/WEDNESDAY NIGHT WITH HIGH PRESSURE TO BUILD INTO THE AREA BY THURSDAY/FRIDAY. THIS SHOULD ALLOW THE AREA TO DRY OUT BY THE END OF THE WEEK BEFORE PRECIP CHANCES RETURN FOR THE WEEKEND WITH ANOTHER UPPER LEVEL TROUGH PUSHING EAST FROM THE ROCKIES AND THROUGH THE NORTHERN PLAINS. MODELS IN DISAGREEMENT OVER HOW FAR NORTH THIS SYSTEM WILL TRACK...WITH THE EC MORE BULLISH KEEPING IT FURTHER SOUTH WHICH WOULD BE MORE OF AN IMPACT TO THE CWA VERSUS THE GFS WHICH KEEPS THE MAIN TROUGH ACROSS SOUTHERN CANADA. TEMPERATURES EXPECTED TO BE HOT AND HUMID SUNDAY AS DEWPOINTS INCREASE AHEAD OF THE COLD FRONT AND H85 TEMPS PUSH INTO THE LOW 20S CELSIUS IN SOUTHERLY TO SOUTHWESTERLY FLOW. TEMPS TO DROP INTO THE MID TEENS CELSIUS AS THE FRONT SAGS SOUTH...WITH COOLER TEMPS FOR MUCH OF THE WEEK. TEMPS EXPECTED TO RETURN TO THE 80S AS SOUTHERLY FLOW WARMS THINGS BACK UP AGAIN FRIDAY INTO SATURDAY AHEAD OF THE UPPER LEVEL TROUGH. && .AVIATION...17/00Z ISSUED AT 714 PM CDT SUN AUG 16 2015 PRIMARY CONCERN THROUGH THE PERIOD WILL BE CONVECTIVE TRENDS AND ASSOCIATED CATEGORY DEGRADATIONS...FOLLOWED BY POTENTIAL STRATUS LATE IN THE PERIOD. HAVE PLAYED THUNDER AND CATEGORY RESTRICTIONS SOMEWHAT CONSERVATIVE DEPENDING ON NEAR TERM TRENDS WITH A FAIRLY WIDE VARIABILITY DEPENDING ON STORMS. WILL LEAVE BROADER VICINITY WORDING UNTIL CONFIDENCE INCREASES ON THE ORDER OF HOURS WITH PRECIP POTENTIAL RIGHT ON INTO MON. MODELS SUGGEST LOWERING CIGS WITH SAGGING FRONT AND OUTFLOW BOUNDARIES...ALONG WITH PROLONGED PERIOD OF SCATTERED PRECIP. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SMALL SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...SMALL
Hazardous weather outlook, Aug 16, 3:53 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT SUN AUG 16 2015 IAZ004>007-015>017-023-024-171030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- 353 PM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE AREA TONIGHT. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE WEATHER POTENTIAL IS LOW. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE INTO MONDAY THROUGH TUESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY. THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY INTO TUESDAY NIGHT. IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-171030- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 353 PM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF INTERSTATE 80. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY INTO EARLY WEDNESDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. THERE IS A THREAT OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL MAINLY TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT. MJB
In the hours before
Special weather statement, Aug 16, 6:51 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT SUN AUG 16 2015 IAZ004>007-015>017-023-024-033-034-044-170200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON 651 PM CDT SUN AUG 16 2015 ...THUNDERSTORMS WITH HEAVY RAINS OVER NORTHWEST THIRD OF IOWA... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN AND WESTERN IOWA ALONG AND WEST OF A DENISON TO MASON CITY LINE INTO THE EARLY EVENING HOURS. LOCALLY HEAVY RAINS WILL BE THE PRIMARY THREAT WITH THESE STORMS. RAINFALL ACCUMULATIONS MAY BE AS HIGH AS ONE TO TWO INCHES IN ONE HOUR RESULTING IN PONDING WATER ON ROADS...AND FULL DITCHES WITH RISES IN SMALL CREEKS AND STREAMS. LOW VISIBILITIES MAY ALSO CONTRIBUTE TO DIFFICULT DRIVING CONDITIONS. SMALL
Special weather statement, Aug 16, 9:01 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 901 PM CDT SUN AUG 16 2015 IAZ005-015-023-024-170400- KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ALGONA...EMMETSBURG...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT 901 PM CDT SUN AUG 16 2015 ...HEAVY RAINS ARE EXPECTED TO CONTINUE THROUGH THE LATE EVENING OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL IOWA... NATIONAL WEATHER SERVICE DOPPLER RADAR PRECIPITATION ESTIMATES SHOW TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF PALO ALTO...KOSSUTH...POCAHONTAS AND HUMBOLDT COUNTIES WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED THROUGH THE LATE EVENING HOURS. ADDITIONAL RAINS OF ONE TO TWO INCHES IN ONE HOUR MAY OCCUR THROUGH 1100 PM IN THESE AREAS AS THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHWEST IOWA AND MOVE EAST. EXPECT SIGNIFICANT PONDING WATER ON RURAL AND URBAN ROADS...LOW VISIBILITIES PRODUCING DIFFICULT TRAVEL. FULL DITCHES WITH RISES IN SMALL STREAMS AND CREEKS MAY OCCUR AS WELL. SMALL
Local storm report, Aug 16, 9:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN AUG 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 2 N PLOVER 42.91N 94.62W
08/16/2015 M3.50 INCH POCAHONTAS IA MESONET
RAINFALL SINCE 6PM FROM CITIZEN WEATHER
STATION.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:26 AM CDT | Areal Flood Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 24 hr |
| Aug 17, 4:03 PM CDT | Special Weather Statement | DMX | Wapello | 57 min |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.